I've had the Nexplanon implant for two years now and have only had one period in that time, which was right near the beginning. I have now just had another period, which lasted 7 days and was a full blown, cramps and all one. It has been exactly one week since I came off my period and now I have started again! Is this common with the implant as I know it can mess up your period but as I haven't had a period in two years and now I've had two in two weeks I'm worried it might not be effective or my periods are going to become far more regular and heavy.
Sudden periods after 2 years of having the Nexplanon implant?!?
Question posted by Aimee4000 on 8 Jan 2014
Last updated on 18 August 2017
Hi ladies... I've been on Nexplanon for 13 months and I started heavily spotting (dark red/brown) and even have blood clots come out. It's been going on for almost 2 weeks and I want to make sure it's not a miscarriage or Ectopic Pregnancy. I do have period symptoms such as being fatigue, cramping, nauseous, abdominal, and lower back pain. I went to see my OBGYN and she wasn't worried.
I would appreciate any feedback. Thanks.
I've been on the implant for a nearly two years now and I've had some spot bleeding every few months which I was told by my doctor was very common. But yesterday I got my period with severe cramps... Wasn't at all amused as it caught me off guard. After reading this thread, I've realised it seems to be really common for it to happen. Considering going on the pill again now, as I can't be dealing with these surprise visits.
I had my implant for 3 years then had it replaced, so I'm currently 2.5 years into this one and I've started constantly bleeding. During my first one this never happened. Been to the doctors and they said the hormone level decreases but I'm still protected and she's advised to just get it replaced again. My appointment isn't until August so I can't confirm but hope that helps some of you!
Such a pain!
This just happened to me yesterday. I have had the Nexplanon in since January 2016 and I haven't had my period since February 2015 because I was pregnant with my twins. I was wondering if it was serious because I haven't bleed at all while on the implant. What's going on? What can I do?
I had to stop taking the pill due to health reasons which led me to the implant. I am 2.5 years in with mine and today I just started my period which freaked me out because the whole 2.5 years I haven't once had my period. But after reading this I feeling normal now. Ticks me off though lol I might try to switch because I'm not trying to have periods all over the place! I did feel it coming on which I thought was so weird but chalked it up to my sickness. Ugh
I also have had the implant for 5 years now with no peruods just spotting here and there. Just recently for about 2 months now ive been having heavy flow, cramps, diarrhea, and nausea and my wife was freaking out and thinks i should get checked. I also realized after i have sex i go in to a period for about 5 days so now that i see im not alone im not freaking out as bad. This sucks especially after not having a period for almost 5 years. If anyone hears anyrhing else or finds out more info please post back!
I've had the implant for two years and have never had one period. Then today I started my period. I was kinda scared but reading that other people went through the same thing makes me feel a little better. I also threw up too and had cramps but not super painful. Just feel really nauseated.
I have had the implant for two years and four months. I only had a couple of periods after getting the implant, and then my periods stopped completely with only random spotting every now and then. I don't know if it has anything to do with it, but I started throwing up and having awful diarrhea a few days before I started having sharp pains in my lower abdomen and getting blood clots when I wiped my vaginal area. The cramps have been so intense and sharp that I just want to curl up and not move. I wasn't sure at first if the cramps were from recently throwing up and having what the doctor called gastroenteritis, but the clotting began and I knew exactly what the problem was. It upsets me a little because the whole reason I got on birth control was because of intense cramps and heavy flow.
I have had my implant in for 2.5 years with no periods and now started bleeding 2 weeks ago very heavy for a week, stopped for a week and my period had arrived again, not only did my period arrive I got thrush both times when my P arrived. Not a happy girl. Thinking of getting it removed early and going back on the pill.
I'm also having the same problem but mines is worse, I have my period since the 5th of August been to the GYN a couple of times already and nothing yet, I'm so stressed out, the first GYN doc I went too said to come back and see him if I was still bleeding at the end of the month so he could give me some pills to bring my hormone level up, today I went to see him but he wasn't there I had to see someone else and he refuse to give me anything
This is happening to me and I'm going on 2.5 years. While my Dr. said this does happen and I shouldn't be worried about getting pregnant, she highly suggests I get checked for Fibroids. They are very very common, especially in women of child bearing age.. A symptom of fibroids can include irregular and/or heavy bleeding. PMS symptoms such as cramps, sore back etc. Even the pelvis area can be sensitive A lot of fibroids cannot be detected by a regular checkup. I am signed up to have further testing done. It's an easy fix most of the time and will stop bleeding. Moral: You're body is a machine, and needs to be maintained and checked up on a regular basis.
This happened to me and now I have cervical cancer.
Hi I have had the implant in now 3 times so 9 year with a 1 yr break when I had my little boy. Thr first time I had it in I did not have a period for the whole 3 year after I had my little boy I got my second one put in and my periods were very irregular I could be on for 3 full weeks and not for months. Now with my 3rd one I have had it in nearly 3year (4month short of 3year) and my periods have been regular every month around the same time, until now... I was on my regular time for a week and now a week later I am on again. The doctor said it's just my body changing.
This is exactly what has been happening to me. I had the implant in March 2014. For the first 4 months I had normal periods but they were light an gradually went away. Not had a period at all since then but about 2 months ago I started spotting again, finding marks in my underwear and I am always caught out. Over the last few weeks I've actually started getting cramps and the bleeding is slightly heavier. I hate this! I have not a period for so long and now they've stared again. I've been to the clinic and they couldn't give me a definitive answer and just said it's something that happens. I've told my boyfriend and he's concerned as am I that this might not offer the protection against pregnancy that we need. The clinic advised that I'm still protected.
I would go back on the pill if I could but I have a family history of breast cancer and taking the pill 'might' increase the risk of this so i opted for the implant as it has different hormones in it. I am now thinking of having it removed as at least I will know when my period is due rather than being caught out all the time. But as I can't go back on the pill it might have to be the injection. The things we have do to eh ladies!
I have had the implant for 2 years now and am starting to spot all the time. This is hard for me because it's not alot to where it stains but every time I use the restroom or have sex with my bf I bleed and he hates it. Weirds him out. Can I have the doctor put in a new implant now yo stop that? Or should I start another form of birth control to regulate my period? Please I need help and inputs.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.